Alert archive / California / Winter Storm Watches in 2007

Winter Storm Watch 2, NWS Eureka, CA

February 23, 2007

NWS Eureka, CA issued this winter storm watch at Feb 23, 2007, 3:04 PM PST. It took effect at Feb 24, 2007, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 3:04 PM PST (23:04 UTC)
In effect from
Feb 24, 2007, 4:00 PM PST
Expired
Feb 24, 2007, 2:56 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 232304
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 PM PST FRI FEB 23 2007

...WINTER STORM TO IMPACT NORTHWEST CALIFORNIA SATURDAY AFTERNOON
THROUGH SUNDAY...

.AN APPROACHING COLD FRONT WILL BRING MODERATE TO HEAVY RAIN...
WITH HIGH ELEVATION SNOWFALL...TO NORTHWEST CALIFORNIA BEGINNING
SATURDAY AFTERNOON. RAIN AND SNOW WILL CHANGE TO SHOWERS SATURDAY
NIGHT AND SUNDAY...AS SNOW LEVELS FALL ACROSS THE AREA. A STRONG
UPPER LEVEL JET STREAM WILL IMPACT THE AREA SATURDAY NIGHT THROUGH
SUNDAY MORNING...ENSURING BOTH STRONG SHOWERS AND LOW SNOW LEVELS
ACROSS THE NORTHWEST CORNER OF THE STATE. ANOTHER STRONG PACIFIC
STORM IS EXPECTED TO IMPACT THE AREA WITH MODERATE TO HEAVY RAIN
AND HIGHER ELEVATION SNOW MONDAY...FOLLOWED BY SHOWERS AND VERY
LOW SNOW LEVELS TUESDAY.


CAZ003-004-241215-
/O.NEW.KEKA.WS.A.0002.070225T0000Z-070226T0000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
304 PM PST FRI FEB 23 2007

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON. 

SNOW LEVELS WILL LOWER SATURDAY NIGHT INTO SUNDAY MORNING TO
1500 TO 2000 FEET OVER DEL NORTE COUNTY...AND 2000 TO 2500 FEET
OVER HUMBOLDT AND TRINITY COUNTIES. 8 TO 12 INCHES OF SNOW IS
POSSIBLE SATURDAY NIGHT AND SUNDAY AS SHOWERS PUSH ACROSS THE
AREA. LOCAL ACCUMULATIONS OF 2 TO 5 INCHES ARE ALSO POSSIBLE LATE
SATURDAY NIGHT THROUGH SUNDAY MORNING AS LOW AS 1500 FEET AS THE
HEAVIEST SHOWERS IMPACT THE AREA.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
1 follow-up statement
000 
WWUS46 KEKA 241056
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
256 AM PST SAT FEB 24 2007

...WINTER STORM TO IMPACT NORTHWEST CALIFORNIA THIS AFTERNOON THROUGH
SUNDAY...

.AN APPROACHING COLD FRONT WILL BRING MODERATE TO HEAVY RAIN...
WITH HIGH ELEVATION SNOWFALL...TO NORTHWEST CALIFORNIA BEGINNING
THIS AFTERNOON. A STRONG UPPER LEVEL JET STREAM WILL IMPACT THE AREA
TONIGHT THROUGH SUNDAY MORNING...ENSURING CONTINUED SHOWERS WITH
SNOW LEVELS HOVERING BETWEEN 2500 AND 3000 FEET ACROSS THE
NORTHWEST CORNER OF THE STATE. ANOTHER STRONG PACIFIC STORM IS
EXPECTED TO IMPACT THE AREA WITH MODERATE TO HEAVY RAIN AND HIGHER
ELEVATION SNOW MONDAY...FOLLOWED BY SHOWERS AND VERY LOW SNOW
LEVELS TUESDAY.

CAZ003-004-250000-
/O.UPG.KEKA.WS.A.0002.070225T0000Z-070226T0000Z/
/O.NEW.KEKA.SN.Y.0004.070224T2000Z-070225T1800Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
256 AM PST SAT FEB 24 2007

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM PST SUNDAY ABOVE
   3000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM PST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW LEVELS WILL CONTINUE TO HOVER BETWEEN 2500 AND 3000 FEET
THIS AFTERNOON AND NIGHT INTO SUNDAY MORNING. SOME SNOW WILL FALL
AS LOW AS 2000 FEET IN HEAVIER SHOWERS BY SUNDAY MORNING. 6 TO 10
INCHES OF SNOW IS LIKELY ABOVE 3000 FEET TONIGHT AND SUNDAY AS
SHOWERS PUSH ACROSS THE AREA. LOCAL ACCUMULATIONS OF 1 TO 3 INCHES
ARE ALSO POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING AS LOW AS
2000 FEET AS THE HEAVIEST SHOWERS IMPACT THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
MKN

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 8:35 AM PST, 6 hours 29 minutes earlier.

Area forecast discussion, Feb 23, 8:35 AM PST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION...MORNING UPDATE
NATIONAL WEATHER SERVICE EUREKA CA
835 AM PST FRI FEB 23 2007

.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER NORTHWEST CALIFORNIA
TODAY...BUT THE COLD AIR WILL MEAN SCATTERED SHOWERS FOR THE AREA.
A SERIES OF FRONTS WILL CONTINUE TO BRING WET WEATHER THROUGH EARLY
NEXT WEEK. HIGH PRESSURE BUILDING TOWARDS THE AREA WILL BRING A
LOWER CHANCE OF PRECIPITATION BY THE MIDDLE TO END OF NEXT WEEK.

&&

.MORNING UPDATE...SHOWERS CHANNELING THROUGH REDWOOD CREEK PRODUCING
SNOWFALL AT 600 FEET MSL. WITH CHAIN REQUIREMENTS ON LORD ELLIS
SUMMIT AT THE MOMENT...ADJUSTED SNOW LEVELS IN CAZ003. SHOULD SEE A
RISE IN SNOW LEVELS ACROSS CAZ003 DURING THE AFTERNOON. MJV

&&

.DISCUSSION...THE UPPER TROUGH HAS MOVED INLAND THIS MORNING.
SCATTERED SHOWERS CONTINUE...SUPPORTED BY THE STEEP LOW LEVEL LAPSE
RATES. SCATTERED SHOWERS WILL CONTINUE TODAY...BUT TAPER OFF THIS
AFTERNOON WITH SUBSIDENCE ASSOCIATED WITH THE SHORT WAVE RIDGE AHEAD
OF THE NEXT SYSTEM. AN APPROACHING WARM FRONT WILL LIKELY BRING SOME
LIGHT RAIN TO NORTHERN ZONES THIS EVENING WITH THE MODELS INDICATING
ENOUGH ISENTROPIC LIFT FOR RAIN BY 06Z TONIGHT. ISENTROPIC LIFT
INCREASES DURING THE DAY SATURDAY AS A SURFACE LOW DEEPENS OFF THE
BRITISH COLUMBIA COAST. A COLD FRONT MOVES ACROSS THE AREA SATURDAY
NIGHT AND SUNDAY...WHILE A JET CORE/BAROCLINIC BAND LINES UP ACROSS
NORTHWEST CALIFORNIA. THE APPROACHING SURFACE LOW IS FORECAST TO
INCREASE THE GRADIENT ON SATURDAY WITH A WIND ADVISORY A POSSIBILITY
FOR THE REDWOOD COAST ON SATURDAY.

THE JET CORE SHIFTS NORTH...AS THE LOW OFF BRITISH COLUMBIA BECOMES
OCCLUDED AND DRIFTS ON MONDAY AND TUESDAY. THE FORECAST LOCATION OF
THE JET AND BOUNDARY WOULD SUPPORT HEAVY RAINFALL FOR THE AREA
SATURDAY AND AGAIN MONDAY. (SEE FOUX04 KWBC THE NATIONAL QPF
DISCUSSION FOR DETAILS). FAIRLY LOW SNOW LEVELS ARE FORECAST FOR
SUNDAY...BUT SHOULD RISE AS THE JET SHIFTS NORTH. THE MODELS POINT
TO A PATTERN SHIFT STARTING THE MIDDLE OF NEXT WEEK WITH A RIDGE
AMPLIFYING OVER THE EASTERN PACIFIC.  SCOTT

&&

.AVIATION...SCATTERED RAIN SHOWERS WITH VFR TO MVFR FLIGHT
CONDITIONS EXPECTED THROUGHOUT THE AREA TODAY. THE RAIN WILL BECOME
MORE STRATIFORM LATE THIS AFTERNOON THROUGH TONIGHT AS A STORM
SYSTEM APPROACHES NORTHERN CALIFORNIA FROM THE NORTH. THE MAIN
AVIATION CHALLENGE FOR THIS FORECAST PERIOD WILL BE THE INCREASED
SOUTHERLY WINDS TONIGHT AS THE SYSTEM APPROACHES...ESPECIALLY ALONG
THE NORTH COAST. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

GALE WARNING SATURDAY AFTERNOON AND EVENING PT ST GEORGE TO CAPE
MENDOCINO OUT 60 NM.
SMALL CRAFT ADVISORY FOR WINDS ALL WATERS.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 23, 5:11 AM PST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
511 AM PST FRI FEB 23 2007

CAZ001-241315-
REDWOOD COAST-
511 AM PST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING WINTER STORM WILL BRING STRONG WINDS OF 20 TO 35
MPH TO THE COAST. THE STORM WILL BRING AN ADDITIONAL ONE TO TWO
INCHES OF RAIN SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ003-004-241315-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
511 AM PST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING PACIFIC STORM WILL BRING SNOW ABOVE 3000 TO 3500
FEET TO THE AREA. ACCUMULATIONS SATURDAY AND SATURDAY NIGHT OF 4
TO 8 INCHES ARE POSSIBLE

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Winter Storm Watches in California, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.